MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Model Number 1882208
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected quality control results were obtained from vitros performance verifier ii (pvii) fluid lot p9966 when using vitros chemistry products glu-ca xt (caxt) slide lot 7418-0015-8943 and calibrator kit lot 0152 on a vitros xt 7600 integrated system.Pvii lot p9966 result of 9.87 mg/dl versus the expected result of 12.09 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The result was obtained from a non-patient control fluid.The customer did not process patient samples due to the quality control fluid being lower than expected.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 602568.
 
Additional Manufacturer Narrative
The investigation determined that lower than expected quality control results were obtained from vitros performance verifier ii (pvii) fluid lot p9966 when using vitros chemistry products glu-ca xt (caxt) slide lot 7418-0015-8943 and calibrator kit lot 0152 on a vitros xt 7600 integrated system.The assignable cause of the lower than expected result is a suboptimal calibration.The cause of the suboptimal calibration is unknown.The customer did not provide any fluid handling protocol related to the preparation of the calibrator fluid, therefore improper fluid handling protocol cannot be ruled out as contributing to the suboptimal calibration that the lower than expected result was obtained on.A review of historical quality control results indicated there was within-lab imprecision occurring within the timeframe of the event, however this imprecision appears to be due to results from the suboptimal calibrations being included in the data set.When the results from the atypical calibrations are removed, no imprecision is noted and the qc fluid is running within the parameters of the customers baseline mean and sd and the biorad peer mean and sd.Therefore, this further indicates that the lower than expected result is due to a suboptimal calibration and a performance issue with vitros caxt slide lot 7418-0015-8943 is not a likely contributor to the event.Although diagnostic precision testing was not performed as requested, an instrument issue is not a likely contributor to the event as the customer was able to obtain acceptable results on both lots of vitros caxt with no action to the analyzer other than performing a calibration and processing their qc fluids on calibrations with parameters that were typical to the database.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17361254
Report Number0001319808-2023-00015
Device Sequence Number5227823
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public10758750000166
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model Number1882208
Device Catalogue Number1882208
Device Lot Number0152
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown